Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

June 29, 2021Spencer County, Indiana

NWS Paducah, KY issued this special weather statement at Jun 29, 2021, 8:13 PM CDT for Spencer County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 8:13 PM CDT (01:13 UTC)
Expired
Jun 29, 2021, 9:00 PM CDT
In force
47 min
Issued by
NWS Paducah, KY

County Spencer County, IN

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS83 KPAH 300113
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
813 PM CDT Tue Jun 29 2021
 
INZ088-300200-
Spencer IN-
813 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPENCER COUNTY UNTIL
900 PM CDT...

At 811 PM CDT, Doppler radar was tracking a strong thunderstorm over
Adair, or 10 miles east of Rockport, moving north at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Santa Claus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3795 8690 3820 8692 3821 8679 3814 8680
      3812 8679 3812 8681 3810 8677 3808 8678
      3806 8677 3804 8679
TIME...MOT...LOC 0111Z 177DEG 16KT 3793 8681 

$$

ATL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 6:56 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 29, 6:56 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
656 PM CDT Tue Jun 29 2021

.UPDATE...
Issued at 650 PM CDT Tue Jun 29 2021

For aviation section only.

&&

.SHORT TERM...(Tonight through Thursday night)
Issued at 329 PM CDT Tue Jun 29 2021

A surge of tropical moisture was apparent on satellite and radar
images today as the westward limb of a mid level ridge centered
over the Atlantic seaboard helped sweep the moisture into the PAH
forecast area. In the unstable, uncapped atmosphere, a broken
band of showers and tstms that developed over the Pennyrile region
of KY and southwestern IN was moving generally to the west,
feeding on the outflow boundaries of previous convection. Weak
winds aloft should limit storm strength in general, though there
could be a stronger storm or two that could have brief gusty
winds, heavy rain, and small hail. Best guess is that this
diurnally-driven activity will mostly fade away by 01Z and
definitely by 03Z, a trend generally depicted by the CAMS and not
necessarily the synoptic models or the National Blend of Models.
This should hold out for the duration of tonight for the most
part.

Wed is expected to be a different story. Tropical moisture
will still be in place across the region while mid level shortwave
energy descending through the upper Midwest begins to impinge on
the ridge. The height falls should result in a ramp-up of PoPs
for shower and tstm activity, especially by afternoon. Peak
afternoon temps should be a few degrees lower than today. As the
shortwave axis continues to approach Wed night, convective
activity is expected to remain elevated, mainly after midnight. On
Thu, the shortwave axis will be in the region, along with a
surface front, ensuring a drippy day with scattered to even
numerous tstms, and highs only around 80 with all the clouds and
pcpn. The surface wind shift to the northwest should complete Thu
night, allowing a diminishing chance of rain.

.LONG TERM...(Friday through Tuesday)
Issued at 329 PM CDT Tue Jun 29 2021

Finally seeing model consensus on the Friday through Monday time
frame. However, the stubborn GFS still tries to bring some energy
south into the area for Sunday. But given its recent propensity to
try and bring waves of rain through the area over the weekend, we
will continue to go with the better consistency of the other
guidance.

A closed low will be situated over the eastern Lakes or
Ontario/Quebec area by 12Z Friday, with the main upper level trough
down across IN/OH and into our area. The vast majority of the
moisture will be shunted to our south by this time as well. While
there may be a lingering shower across parts of far southeast MO and
southern parts of west Kentucky, it should be dry for Friday. Weak
high pressure will be pressing south into the area during the day
and modest cold air advection will be taking place. Therefore, highs
on Friday should be in the lower to possibly mid 80s. In addition,
drier air will be filtering into the region, so dew points will be
dropping into the lower 60s by the end of the day.

Given the higher confidence in the synoptic pattern over the area,
will continue to advertise a dry holiday weekend. High temperatures
on Saturday will be similar to Friday and range from the lower 80s
as northerly surface winds continue. Some places could struggle to
even reach 80 degrees looking at the latest GFS/ECMWF ensemble data.
That drier air mass will become even drier as dew points drop into
the upper 50s...pretty rare for early July. Low temperatures Friday
night and Saturday night should drop down into the upper 50s or
lower 60s.

We will see temperatures warm up several degrees on Sunday as warm
air advection takes place as an upper level ridge begins to shift
eastward into our area. However, we will still be below normal with
highs in the mid 80s in most locations. Like Saturday, with surface
high pressure over the area, winds will be rather light on Sunday.

On Monday and Tuesday, the surface high will weaken and move
southeast, allowing for our winds to become southerly. Weak upper
level high pressure will be in place over our area which should
result in mainly dry weather although some of the ensemble data
suggests otherwise. It will be warmer with highs rising into the
upper 80s to around 90 degrees and humidity slowly increasing.

&&

.AVIATION...
Issued at 650 PM CDT Tue Jun 29 2021

Isolated thunderstorm activity over portions of western KY/far
southern IL early this eve will diminish with the setting of the
sun. Otherwise, expect generally VFR conditions and light winds
through early Wed. Isolated to scattered thunderstorms will then
be on the increase, esp as we get into the afternoon hours.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...GM
SHORT TERM...DB
LONG TERM...CW
AVIATION...GM
Hazardous weather outlook, Jun 29, 3:53 AM CDT, 16 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
353 AM CDT Tue Jun 29 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
353 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible, especially in
the heat of the afternoon and early evening. Lightning and brief
heavy downpours are the primary concerns.

Heat index values this afternoon will peak around 100 degrees.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The chance of thunderstorms will increase Wednesday and peak
Thursday with the passage of a cold front. Small chances linger
into Friday. Locally heavy rainfall and lightning will be the
primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

RJP/ML

In the hours before

Special weather statement, Jun 29, 5:50 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
550 PM CDT Tue Jun 29 2021

KYZ021-292315-
Muhlenberg KY-
550 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUHLENBERG COUNTY
UNTIL 615 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dunmor, or 10 miles south of Central City, moving northwest at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Powderly, Weir, Dunmor, Greenville and Drakesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3707 8700 3705 8709 3716 8727 3731 8705
      3715 8694
TIME...MOT...LOC 2249Z 125DEG 6KT 3716 8706

ATL
Special weather statement, Jun 29, 5:57 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
557 PM CDT Tue Jun 29 2021

KYZ020-292330-
McLean KY-
557 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR MCLEAN COUNTY UNTIL 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Livermore, or 8 miles south of Calhoun, moving
north at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calhoun, Livermore, Sacramento, Island and Kirtley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3752 8708 3748 8711 3749 8712 3748 8713
      3746 8710 3741 8710 3741 8717 3738 8722
      3740 8733 3742 8735 3749 8736 3752 8735
      3753 8737 3756 8737 3757 8707
TIME...MOT...LOC 2257Z 175DEG 15KT 3743 8723

ATL
Special weather statement, Jun 29, 6:16 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
616 PM CDT Tue Jun 29 2021

KYZ021-292345-
Muhlenberg KY-
616 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUHLENBERG COUNTY
UNTIL 645 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Central City, moving northwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Central City, Powderly, Greenville, Drakesboro and South Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3715 8704 3727 8720 3733 8715 3734 8714
      3732 8712 3733 8710 3736 8709 3737 8707
      3736 8703 3732 8699 3727 8698 3726 8696
      3724 8694 3723 8692 3722 8693
TIME...MOT...LOC 2316Z 139DEG 16KT 3727 8701

ATL
Special weather statement, Jun 29, 6:31 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
631 PM CDT Tue Jun 29 2021

KYZ020-021-300015-
Muhlenberg KY-McLean KY-
631 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUHLENBERG AND
MCLEAN COUNTIES UNTIL 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Livermore, or 8 miles northeast of Central City,
moving west at 15 mph. An additional strong thunderstorm is located
3 miles west of Livermore, moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calhoun, Livermore, Sacramento, Island, Bremen and Kirtley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3747 8711 3749 8712 3748 8713 3745 8710
      3738 8710 3736 8712 3736 8731 3739 8730
      3740 8731 3740 8733 3743 8735 3749 8736
      3752 8735 3757 8738 3762 8725 3757 8714
      3756 8704
TIME...MOT...LOC 2329Z 103DEG 14KT 3740 8706

ATL
Special weather statement, Jun 29, 7:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
744 PM CDT Tue Jun 29 2021

KYZ019-300115-
Daviess KY-
744 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIESS COUNTY UNTIL
815 PM CDT...

At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mosleyville, or 7 miles southwest of Owensboro, moving northwest at
10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Owensboro, St. Joseph and Moseleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3762 8726 3765 8733 3766 8733 3774 8735
      3775 8731 3778 8727 3780 8718 3765 8714
TIME...MOT...LOC 0043Z 159DEG 10KT 3772 8723

ATL
Special weather statement, Jun 29, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
813 PM CDT Tue Jun 29 2021

INZ088-300200-
Spencer IN-
813 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPENCER COUNTY UNTIL
900 PM CDT...

At 811 PM CDT, Doppler radar was tracking a strong thunderstorm over
Adair, or 10 miles east of Rockport, moving north at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Santa Claus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
      3795 8690 3820 8692 3821 8679 3814 8680
      3812 8679 3812 8681 3810 8677 3808 8678
      3806 8677 3804 8679
TIME...MOT...LOC 0111Z 177DEG 16KT 3793 8681

ATL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:05 PM CDTFlash Flood WarningPAHMcLean48 min
Jun 29, 7:13 PM CDTSevere Thunderstorm WarningPAHDaviess35 min
Jun 29, 7:44 PM CDTSpecial Weather StatementPAHDaviess31 min
Jun 30, 3:47 PM CDTSpecial Weather StatementPAHHickman28 min
Jun 30, 4:44 PM CDTSpecial Weather StatementPAHMassac31 min
Jun 30, 3:05 PM CDTSpecial Weather StatementPAHMississippi25 min
Jun 30, 5:47 PM CDTSpecial Weather StatementPAHBollinger43 min
Jun 30, 6:09 PM CDTSevere Thunderstorm WarningPAHBollinger34 min
Jun 30, 6:39 PM CDTSevere Thunderstorm WarningPAHBollinger21 min
Jun 30, 4:40 PM CDTAreal Flood AdvisoryPAHVanderburgh, Warrick3 hr
Jun 30, 4:47 PM CDTSpecial Weather StatementPAHPike43 min
Jun 30, 4:59 PM CDTFlash Flood WarningPAHVanderburgh3 hr

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.